Friday, 17 March 2017

Nursing Art, Nursing Tutorials, Nursing Guide
Q. At an outpatient visit 3 months after discharge from the hospital, a client says he has stopped his olanzapine (Zyprexa) even though it controls his symptoms of schizophrenia better than other medications. "I have gained 20 lb already. I can't stand any more." Which response by the nurse is most appropriate?

A. "I don't think you look fat, why do you think so?"
B. "I can help you with a diet and exercise plan to keep your weight down."
C. "You can be switched to another medicine."
D. "Your weight gain will level off if you stay on the medication 3 more months."

Correct Answer: B


Explanation: Helping the client control his weight is the most appropriate approach. The nurse's contradiction of the client's complaint is inappropriate. Most atypical antipsychotics cause weight gain and are not a solution to the weight gain. There is little evidence that weight gain from taking olanzapine decreases with time.

0 comments:

Post a Comment

Facebook

Google+

Twitter

Popular Posts

Blog Archive